Aa
A
A
A
Close
Dermatology Community
53.9k Members
Avatar universal

Protopic Dependancy

Does anyone know if Protopic ointment on the face can cause a dependency or rebound? I ask because i feel like i am in need of using it more frequently than before. I appreciate all your help thanks. :)
3 Responses
563773 tn?1374246539
MEDICAL PROFESSIONAL
Hello,
Protopic cannot cause dependency or rebound but it should always be used under medical supervision as it has plenty of side effects and can cause increased risk of malignancies.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Avatar universal
Thank you Doctor. Well my face gets flared red itchy dermatitis/eczema and the Protopic helps while I'm on it. But after about a week of stopping it comes back. The remission time is shorter than before. I am scared of using Protopic because of the cancer risk even though my dermatologist says there is no real cancer risk. I also do not want to use steroid creams on the face. Antibiotic creams like metro cream didn't work. i just don't know what to do. Should i stay on the Protopic? Hope you get to read this.
Avatar universal
Guess the best alternative is to give protopic holidays in between and use emmolients during that time. Thus you can avoid tachyphylaxis too.
Do consult your doc.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions